Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 59, NWS Melbourne, FL

June 22, 1994Palm Beach County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jun 22, 1994, 4:29 PM EDT for Palm Beach County, Florida. It was in force for 61 min.

The area

The counties it named.

The facts

Issued
Jun 22, 1994, 4:29 PM EDT (20:29 UTC)
Expired
Jun 22, 1994, 5:30 PM EDT
In force
61 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Palm Beach County, FL

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KPBI 222029
SVRPBI
FLC099-222130-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WEST PALM BEACH FL
429 PM EDT WED JUN 22 1994
 
THE NATIONAL WEATHER SERVICE IN WEST PALM BEACH HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  530 PM EDT
FOR THE FOLLOWING LOCATIONS......
 
IN SOUTH FLORIDA
 
   ...PALM BEACH COUNTY
 
AND THE ADJACENT COASTAL WATERS
 
...SEVERE THUNDERSTORM OVER WEST-CENTRAL PALM BEACH COUNTY...
 
AT 430 PM EDT WEATHER SERVICE RADAR INDICATED A SEVERE THUNDERSTORM OVER
WEST-CENTRAL PALM BEACH COUNTY...VERY CLOSE TO BELLE GLADE MOVING TO THE
EAST AT 15 MILES AN HOUR.
 
THIS STORM...AND OTHER STORMS NOW FORMING OR INTENSIFYING...CAN BE
EXPECTED TO MOVE ACROSS PALM BEACH COUNTY DURING THE NEXT HOUR OR TWO.
 
PLEASE NOTIFY YOUR LOCAL LAW ENFORCEMENT AGENCY TO REPORT ANY DAMAGES
YOU MAY SIGHT.
 
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
 
THIS IS A DANGEROUS STORM.  IF YOU ARE IN ITS PATH YOU SHOULD
PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND
DEADLY LIGHTNING.  PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.
 
 
 
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 2:15 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Jun 22, 2:15 PM EDT, 2 hours 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
215 PM EDT WED JUN 22 1994

SFC RDG AXIS WL CONT TO BE SUPPRESSED S OF FA. MDLS INDC MINOR CHGS WL
TAKE PLACE ALF. UPR LO OVR ATLNTC SHLD CONT TO DRIFT E. CNVCTN
SUPPRESSED W OF THIS SYS BUT LRG AREA OF CNVCTN IS OCCURRING OVR NE
GLFMEX. SHLD SEE LTL MVMNT/SLGT PROGRESSION TO UPR RDGS/TROFS SO DO
NOT SEE A MAJOR SUPPRESSION FTR THAT WL SGFNTLY DCRS POPS NEXT TWO
DAYS. THERE4 WL GO WITH GOOD CHC POPS NEXT TWO AFTNS.

@1...LAKE ORANGE SEMINOLE OSCEOLA OKEECHOBEE
@2...VOLUSIA BREVARD INDIAN RIVER ST LUCIE MARTIN

MCO TT 073/092 073/093 2515
DAB TT 072/092 073/093 3525
MLB TT 073/092 074/093 3525

.MLB...NONE.

RL

In the hours before

Special weather statement, Jun 22, 3:41 PM EDT, 48 minutes before
FLZ038-501-222040-

SPECIAL WEATHER STATEMENT AND MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
341 PM EDT WED JUN 22 1994

...STRONG THUNDERSTORMS OVER FLAGLER COUNTY...

NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS OVER
FLAGLER COUNTY FROM JUST NORTH OF FLAGLER BEACH TO NEAR BUNNELL MOVING
EAST AT 15 MPH.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.

BOATERS ON THE COASTAL WATERS OF FLAGLER COUNTY SHOULD REMAIN ALERT AND
SEEK SAFE HARBOR IF ONE OF THESE STRONG THUNDERSTORMS APPROACHES.
Special weather statement, Jun 22, 3:41 PM EDT, 48 minutes before
FLZ038-501-222040-

SPECIAL WEATHER STATEMENT AND MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DAYTONA BEACH FL
341 PM EDT WED JUN 22 1994

...STRONG THUNDERSTORMS OVER FLAGLER COUNTY...

NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS OVER
FLAGLER COUNTY FROM JUST NORTH OF FLAGLER BEACH TO NEAR BUNNELL MOVING
EAST AT 15 MPH.

AT SIGNS OF AN IMPENDING STORM...TOWERING THUNDERHEADS...DARKENING
SKIES...LIGHTNING AND INCREASING WINDS...MOVE TO A PLACE OF SAFETY.
TUNE IN NOAA WEATHER RADIO OR YOUR LOCAL RADIO OR TV STATION FOR
THE LATEST WEATHER INFORMATION.

BOATERS ON THE COASTAL WATERS OF FLAGLER COUNTY SHOULD REMAIN ALERT AND
SEEK SAFE HARBOR IF ONE OF THESE STRONG THUNDERSTORMS APPROACHES.
Special weather statement, Jun 22, 3:41 PM EDT, 48 minutes before
FLZ041-047-054-059-064-501-222045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
341 PM EDT WED JUN 22 1994

...SPECIAL MARINE WARNING FROM ORMOND BEACH TO NEW SMYRNA BEACH
UNTIL 415 PM...

AT 335 PM...A THUNDERSTORM WITH VERY HEAVY RAIN CONTINUED JUST
OFFSHORE BETWEEN DAYTONA BEACH AND PONCE INLET. THE STORM WAS
MOVING EAST AT 15 MPH AND PRODUCING VERY HEAVY RAIN AND FREQUENT
LIGHTNING. WATERSPOUTS WERE REPORTED AROUND 3 PM OFFSHORE PONCE
INLET.

ELSEWHERE...SCATTERED THUNDERSTORMS EXTENDED FROM THE FLAGLER
COUNTY COAST INLAND TO AROUND LAKE GEORGE.

SCATTERED SHOWERS AND THUNDERSTORMS WERE GENERALLY DECREASING IN
COVERAGE OVER INTERIOR SECTIONS FROM ORLANDO TO LAKE OKEECHOBEE.
HOWEVER...COOL AIR FLOWING OUT FROM THIS DIMINISHING ACTIVITY MAY
INTERACT WITH THE EAST COAST SEA BREEZE...WHICH WAS VERY NEAR THE
EAST COAST. THIS MAY RESULT IN SOME RAPIDLY DEVELOPING
THUNDERSTORMS DURING THE NEXT FEW HOURS FROM FLAGLER BEACH
SOUTHWARD TO JUPITER INLET.

MARINE INTERESTS AND PEOPLE NEAR THE EAST COAST SHOULD BE ALERT
FOR THE POSSIBILITY THAT THUNDERSTORMS MAY INCREASE RAPIDLY DURING
THE REMAINDER OF THE AFTERNOON AND EVENING HOURS.

RL
Special weather statement, Jun 22, 3:43 PM EDT, 46 minutes before
FLZ041-047-054-059-064-501-222045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
341 PM EDT WED JUN 22 1994

...SPECIAL MARINE WARNING FROM ORMOND BEACH TO NEW SMYRNA BEACH
UNTIL 415 PM...

AT 335 PM...A THUNDERSTORM WITH VERY HEAVY RAIN CONTINUED JUST
OFFSHORE BETWEEN DAYTONA BEACH AND PONCE INLET. THE STORM WAS
MOVING EAST AT 15 MPH AND PRODUCING VERY HEAVY RAIN AND FREQUENT
LIGHTNING. WATERSPOUTS WERE REPORTED AROUND 3 PM OFFSHORE PONCE
INLET.

ELSEWHERE...SCATTERED THUNDERSTORMS EXTENDED FROM THE FLAGLER
COUNTY COAST INLAND TO AROUND LAKE GEORGE.

SCATTERED SHOWERS AND THUNDERSTORMS WERE GENERALLY DECREASING IN
COVERAGE OVER INTERIOR SECTIONS FROM ORLANDO TO LAKE OKEECHOBEE.
HOWEVER...COOL AIR FLOWING OUT FROM THIS DIMINISHING ACTIVITY MAY
INTERACT WITH THE EAST COAST SEA BREEZE...WHICH WAS VERY NEAR THE
EAST COAST. THIS MAY RESULT IN SOME RAPIDLY DEVELOPING
THUNDERSTORMS DURING THE NEXT FEW HOURS FROM FLAGLER BEACH
SOUTHWARD TO JUPITER INLET.

MARINE INTERESTS AND PEOPLE NEAR THE EAST COAST SHOULD BE ALERT
FOR THE POSSIBILITY THAT THUNDERSTORMS MAY INCREASE RAPIDLY DURING
THE REMAINDER OF THE AFTERNOON AND EVENING HOURS.

RL
Special weather statement, Jun 22, 4:15 PM EDT, 14 minutes before
FLZ041-044>047-053-054-058-059-064-501-222115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
415 PM EDT WED JUN 22 1994

...SPECIAL MARINE WARNING FROM ORMOND BEACH TO NEW SMYRNA BEACH HAS
EXPIRED...

...SPECIAL MARINE WARNING UNTIL 515 PM FROM SEBASTIAN INLET TO ST
LUCIE INLET...

AT 410 PM...NATIONAL WEATHER SERICE RADAR SHOWED A DEVELOPING AREA
OF SHOWERS ANS THUNDERSTORMS FROM OSLO TO SEBASTIAN INLET AND 5 TO
10 MILES WEST OF PORT ST LUCIE. THE STRONGEST STORMS WERE LOCATED
NEAR VERO BEACH. THE STORMS WERE MOVING SOUTHEAST AT 5 MPH AND WILL
EFFECT THE VERO BEACH AREA AND ADJACENT COASTAL WATERS DURING THE
NEXT HOUR.

THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL.  IF THREATENING
WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING.
MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON
ROADS.

ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS WERE LOCATED FROM
LAKE OKEECHOBEE TO LAKE KISSIMMEE...FROM THE KENNEDY SPACE CENTER
TO FLAGLER BEACH AND LAKE GEORGE. THE ACTIVITY WAS MOVING EAST 10
MPH. THROUGH 515 PM...SHOWERS AND THUNDERSTORMS WILL APPROACH PORT
ORANGE AND ORMOND BY THE SEA.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.

PETERSEN
Special weather statement, Jun 22, 4:17 PM EDT, 12 minutes before
FLZ041-044>047-053-054-058-059-064-501-222115-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
415 PM EDT WED JUN 22 1994

...SPECIAL MARINE WARNING FROM ORMOND BEACH TO NEW SMYRNA BEACH HAS
EXPIRED...

...SPECIAL MARINE WARNING UNTIL 515 PM FROM SEBASTIAN INLET TO ST
LUCIE INLET...

AT 410 PM...NATIONAL WEATHER SERICE RADAR SHOWED A DEVELOPING AREA
OF SHOWERS ANS THUNDERSTORMS FROM OSLO TO SEBASTIAN INLET AND 5 TO
10 MILES WEST OF PORT ST LUCIE. THE STRONGEST STORMS WERE LOCATED
NEAR VERO BEACH. THE STORMS WERE MOVING SOUTHEAST AT 5 MPH AND WILL
EFFECT THE VERO BEACH AREA AND ADJACENT COASTAL WATERS DURING THE
NEXT HOUR.

THESE THUNDERSTORMS CAN PRODUCE GUSTY WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN AND POSSIBLY SMALL HAIL.  IF THREATENING
WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING.
MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON
ROADS.

ELSEWHERE...SCATTERED SHOWERS AND THUNDERSTORMS WERE LOCATED FROM
LAKE OKEECHOBEE TO LAKE KISSIMMEE...FROM THE KENNEDY SPACE CENTER
TO FLAGLER BEACH AND LAKE GEORGE. THE ACTIVITY WAS MOVING EAST 10
MPH. THROUGH 515 PM...SHOWERS AND THUNDERSTORMS WILL APPROACH PORT
ORANGE AND ORMOND BxY THE SEA.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.

PETERSEN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 4:25 PM EDTTornado WarningMLBSaint Lucie50 min

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.